Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 54, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 19, 2012, 9:29 PM CDT. It took effect at Jun 20, 2012, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2012, 9:29 PM CDT (02:29 UTC)
- In effect from
- Jun 20, 2012, 7:00 AM CDT
- Expired
- Jun 20, 2012, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
682 WHUS73 KMKX 200229 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 PM CDT TUE JUN 19 2012 ...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN... .BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD FRONT FOR WEDNESDAY AND WEDNESDAY EVENING. THE COLD FRONT WILL PASS ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING. LMZ643>646-201030- /O.NEW.KMKX.SC.Y.0054.120620T1200Z-120621T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 PM CDT TUE JUN 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
5 follow-up statements
190 WHUS73 KMKX 200847 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CDT WED JUN 20 2012 ...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN... .BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD FRONT FOR TODAY AND EARLY WEDNESDAY EVENING. THE COLD FRONT WILL PASS ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING. LMZ643>646-201700- /O.CON.KMKX.SC.Y.0054.120620T1200Z-120621T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 347 AM CDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAPELA WWW.WEATHER.GOV/MKX
258 WHUS73 KMKX 201347 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 847 AM CDT WED JUN 20 2012 ...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN... .BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD FRONT FOR TODAY AND EARLY WEDNESDAY EVENING. THE COLD FRONT WILL PASS ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING. LMZ643>646-202200- /O.CON.KMKX.SC.Y.0054.000000T0000Z-120621T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 847 AM CDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
288 WHUS73 KMKX 202025 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT WED JUN 20 2012 ...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN... .BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD FRONT FOR TODAY AND EARLY WEDNESDAY EVENING. THE COLD FRONT WILL PASS ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING. LMZ643>646-210300- /O.CON.KMKX.SC.Y.0054.000000T0000Z-120621T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
334 WHUS73 KMKX 202035 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT WED JUN 20 2012 ...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN... .BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD FRONT FOR TODAY AND EARLY WEDNESDAY EVENING. THE COLD FRONT WILL PASS ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING. LMZ643>646-210300- /O.CON.KMKX.SC.Y.0054.000000T0000Z-120621T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WIMBERLEY WWW.WEATHER.GOV/MKX
165 WHUS73 KMKX 210259 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 959 PM CDT WED JUN 20 2012 LMZ643>646-210400- /O.EXP.KMKX.SC.Y.0054.000000T0000Z-120621T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 959 PM CDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL PREVAIL THE REMAINDER OF THE NIGHT. WAVES WILL BE 2 TO 4 FEET. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 2:43 PM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Jun 19, 2:43 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 243 PM CDT TUE JUN 19 2012 .SHORT TERM... TONIGHT - CONFIDENCE...MEDIUM WARM AND HUMID FLOW WILL PERSIST. FOCUSING MECHANISMS WELL TO OUR NORTH AND WEST. EXPECT A VERY WARM NIGHT WITH LOWS CLOSER TO THE WARMER 3 HOURLY MOS VALUES. WEDNESDAY - CONFIDENCE...MEDIUM PREFER THE NAM/ECMWF SOLUTION WITH RESPECT TO QPF/925 TEMPS. GFS APPEARS TO BE PREMATURELY CONVECTING WHICH IS RESULTING IN A COOLER PROFILE. IN THE CASE OF THE FORMER BOTH MODELS SHOWING HOT THERMAL RIDGE WITH 925 TEMPS AROUND 27-28C AND WITH DECENT MIXING...TEMPS COULD SOAR WELL INTO THE MID 90S...ESPECIALLY IN THE EAST WHERE LACK OF DEBRIS COULD FAVOR THE WARMER NUMBERS. FRONTAL CONVERGENCE AND BEST DCVA EXPECTED TO STAY LARGELY WEST OF THE CWA THROUGH THE AFTERNOON. WILL STILL CARRY SOME POPS IN THE WEST TO BLEND WITH SURROUNDING OFFICES BUT BACKED OFF A BIT MORE ESPECIALLY AFTER SEEING THE 12Z ECMWF. POTENTIAL FOR MORE CUMULUS AGAIN AS EVIDENCED BY DOWNSTREAM TRENDS ON VIS IMAGERY SHOWING INCREASED CU FORMATION. .WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM. THE MAIN NORTHERN STREAM SHORTWAVE MOVES ACROSS THE LAKE SUPERIOR REGION WEDNESDAY EVENING WITH THE TROUGH AXIS EXTENDING SOUTH INTO SOUTHERN WISCONSIN LATE WEDNESDAY NIGHT. THE 125 KNOT 250 JET MAX REACHES TO THE NORTH OF LAKE SUPERIOR BY MIDNIGHT WEDNESDAY NIGHT. WEAK UPPER DIVERGENCE SPREADS MAINLY INTO SOUTH CENTRAL WISCONSIN. THE WEAK TO MODERATE 700 MB UPWARD MOTION SPLITS...WITH ONE AREA HEADING OFF TO THE NORTH CLOSER TO THE JET...WITH THE OTHER AROUND EASTERN IOWA CLOSER TO THE BETTER THERMODYNAMICS. THE 850 MB WIND MAX OF 40 KNOTS EXTENDS ACROSS SOUTHERN WISCONSIN FOR MUCH OF THE NIGHT BEFORE MOVING TO THE LAKE MICHIGAN AREA BY SUNRISE THURSDAY. THE SURFACE COLD FRONT MOVES ACROSS SOUTH CENTRAL WISCONSIN WEDNESDAY EVENING AND EXITS THE FAR SOUTHEAST NEAR SUNRISE. THE ZERO TO 1 KM CAPE VALUES OF NEAR 1500 J/KG EARLY WEDNESDAY EVENING DECREASE TO 500 J/KG BY MIDNIGHT...THEN AROUND 150 J/KG FAR SOUTHEAST AS THE FRONT EXITS. THEREFORE EXPECT SHOWERS AND THUNDERSTORMS TO WEAKEN AS THE CAPE DIMINISHES WITH LOSS OF HEATING. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...SO SOME MODERATE TO HEAVY RAINFALL IS POSSIBLE MAINLY IN THE EVENING. ON THURSDAY COOLER AND DRIER AIR WILL ENTER SOUTHERN WISCONSIN AS HIGH PRESSURE MOVES ACROSS THE MIDWEST. THE NAM FORECAST SOUNDINGS SHOW PRONOUNCED MID LEVEL DRYING...WITH ONLY SOME SHALLOW CUMULUS EXPECTED ON THURSDAY. .FRIDAY AND SATURDAY...FORECAST CONFIDENCE MEDIUM. WITH A NORTHWEST MID/UPPER FLOW ACROSS WISCONSIN...THE MODELS ARE IN CLOSE AGREEMENT IN BRINGING A WEAK SHORTWAVE INTO THE WESTERN GREAT LAKES REGION SATURDAY. THE SURFACE HIGH OVER THE MID MISSISSIPPI VALLEY FRIDAY MOVES OFF. WITH THE BAROCLINIC ZONE ACROSS WISCONSIN A SURFACE TROUGH MOVES ACROSS THE AREA SATURDAY...WITH THE MAIN LOW MOVING TO THE SOUTH. BOTH THE 12Z GFS AND 00Z ECMWF HAVE BACKED OFF ON THE AMOUNT OF PRECIPITATION WITH THE MODERATE TO HEAVY RAINFALL STAYING TO THE SOUTHWEST AND SOUTH. THERE HAS ALSO BEEN A SLOWING TREND IN THE ONSET OF THE PRECIPITATION CHANCES. .LONG TERM... .SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM. THE 12Z ECMWF MOVES THE SURFACE TROUGH OFF TO THE SOUTHEAST QUICKER THAN THE 12Z GFS. THE 12Z GFS STILL LINGERS SOME LIGHT PRECIPITATION ON SUNDAY. HOWEVER BOTH MODELS HAVE TRENDED A LITTLE SLOWER...SO CANNOT DISCOUNT THE GFS AT THIS MOMENT. BOTH THE 12Z GFS AND 12Z ECMWF BUILD A RATHER STRONG MID/UPPER LEVEL RIDGE INTO THE NORTHERN HIGH PLAINS WITH A NORTHWEST MID/UPPER FLOW ACROSS THE WESTERN GREAT LAKES. BY TUESDAY BOTH THE GFS AND ECMWF BOTH SWING A WEAK SHORTWAVE ACROSS THE WESTERN GREAT LAKES AROUND THE MAIN UPPER LOW OVER THE EASTERN GREAT LAKES. THIS COULD BRING SOME CLOUDS AND AND COOLER TEMPERATURES BACK WEST INTO EASTERN WISCONSIN. THE 12Z GFS AND 00Z ECMWF BRINGS A SURFACE HIGH INTO THE UPPER MISSISSIPPI VALLEY MONDAY AND INTO THE MID MISSISSIPPI VALLEY ON TUESDAY. && .AVIATION/00Z TAFS/... VFR MAINLY SKC THROUGH THE PERIOD. FRONTAL BOUNDARY IN THE PLAINS MAKES ONLY SLOW EASTWARD PROGRESS AS LOW PRESSURE MOVES NORTHEAST TO NORTH OF LAKE SUPERIOR. SOUTH WINDS EASE A BIT TONIGHT THEN RAMP BACK UP AGAIN AS MIXING KICKS IN WEDNESDAY MORNING. && .MARINE...WINDS ARE NOT MAKING IT TO CRITERIA NEEDED FOR SMALL CRAFT ADVISORY SO WILL GO AHEAD ANC CANCEL THE HEADLINE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/WEDNESDAY AND AVIATION/MARINE...COLLAR WEDNESDAY NIGHT THROUGH TUESDAY...HENTZ
Hazardous weather outlook, Jun 19, 9:00 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 PM CDT TUE JUN 19 2012 WIZ046-047-051-052-056>060-062>072-202030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 900 PM CDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HEAT INDEX VALUES WILL REACH THE MID AND UPPER 90S AGAIN WEDNESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS MAINLY NORTHWEST OF MADISON TOWARD THE DELLS DURING THE AFTERNOON WEDNESDAY. THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-202030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 PM CDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY BREEZY SOUTHWEST WINDS WILL LIKELY RETURN FOR WEDNESDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED. THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT. GEHRING WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.